MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/12/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation became aware that the patient had abdominal distension following aquablation therapy.It was found that the patient had an intraperitoneal bladder rupture.The tear was several centimeters in size, which would not point to an instrument perforation but rather to a pressure-induced perforation.As per the treating surgeon, the potential root cause of this event is a weak spot in the bladder and pressure from the pressure-regulating device (ellik bladder evacuator).The bladder was repaired laparoscopically.The patient has since been discharged and is doing well.No malfunction of the aquabeam robotic system was reported.
 
Additional Manufacturer Narrative
The aquabeam robotic system is a reusable device; therefore it is currently in the possession of the user facility.The investigation of this event consisted of a review of the treatment log files, device history record (dhr), and instructions for use (ifu).The aquabeam robotic system's treatment log files were reviewed, which confirmed no malfunction occurred.The review of the treatment log files revealed that the aquabeam robotic system functioned as intended, as no malfunction was observed during aquablation therapy.A review of the device history record (dhr) for ab2000-b/serial number (b)(6) was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the system met all design and manufacturing specifications when released for distribution.The aquabeam robotic system's instructions for use (ifu), ifu0101-00, rev.E, was reviewed.4.3.Warnings: procedure as with any surgical urologic procedure, potential perioperative risks of the aquablation procedure include: ¿ bladder or prostate capsule perforation the aquabeam robotic system is a reusable device; therefore, it is still currently in possession of the user facility.It was reported that the bladder was perforated, which the treating surgeon attributed to a weak spot in the bladder and a pressure-induced perforation from the pressure-regulation device.The treating surgeon does not attribute this event to aquabeam robotic system.The bladder was repaired, and the patient is reported to be doing well.The aquabeam robotic system's ifu lists bladder perforation as potential risk of aquablation therapy.Based on the information obtained through the treating surgeon, plus a review of the treatment log files, dhr, and ifu, the event is considered not to be device-related.No malfunction of the aquabeam robotic system was reported.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key24716678
Report Number3012977056-2026-00056
Device Sequence Number5763697
Product Code PZP
UDI-Device IdentifierB614AB20001
UDI-Public+B614AB20001/16D20200831D
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/31/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale